Alert archive / Kentucky / River Flood Advisories in 2009
River Flood Advisory 21, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at May 4, 2009, 5:38 AM EDT for Owsley County, Kentucky. It took effect at May 4, 2009, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 5:38 AM EDT (09:38 UTC)
- In effect from
- May 4, 2009, 4:00 PM EDT
- Expired
- May 4, 2009, 5:52 AM EDT
- In force
- Issued by
- NWS Jackson, KY
County Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Kentucky River at Booneville (BOOK2). The gauge peaked at 32.40 ft at May 4, 2009, 9:00 PM EDT.
- Action stage
- 21.5 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03281500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS83 KJKL 040939 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 538 AM EDT MON MAY 04 2009 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE .BASIS SECTION HERE MUST BEGIN WITH A PERIOD PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY ****. && KYC189-042138- /O.NEW.KJKL.FL.Y.0021.090504T2000Z-090508T0938Z/ /BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 538 AM EDT MON MAY 04 2009 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE * FROM THIS AFTERNOON UNTIL LATE THURSDAY NIGHT. * AT 05AM MONDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 28.6 FEET THIS EVENING. * AT 27.0 FEET...LOW LYING AREAS FLOOD $$
1 follow-up statement
000 WGUS83 KJKL 040952 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 552 AM EDT MON MAY 04 2009 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE .THE PREVIOUS PRODUCT WAS SENT IN ERROR. A NEW PRODUCT WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THE FOLLOWING FORECAST TAKE NECESSARY PRECAUTIONS. && KYC189-041022- /O.CAN.KJKL.FL.Y.0021.090504T2000Z-090508T0938Z/ /BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 552 AM EDT MON MAY 04 2009 THE FLOOD ADVISORY IS CANCELLED FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE * AT 05AM MONDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 28.6 FEET THIS EVENING. * AT 27.0 FEET...LOW LYING AREAS FLOOD $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at May 4, 3:05 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 4, 3:05 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EDT MON MAY 4 2009 .SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN HOURS...WHICH ULTIMATEREDAWN HOURS...WHICH ULTIMATELREDAWN HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL. MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT 24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS. .LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/ AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER AND MORE AMPLIFIED ECMWF SOLUTIONS. LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL. EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY. CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE. AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR. && .AVIATION.../06Z TO 06Z/ CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8 HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING. REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12 OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT LOZ AND SME...AND AFTER 18Z AT JKL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080- 083>088-107>120. && SHORT TERM...AR LONG TERM...SCHOETTMER AVIATION...AR
Hazardous weather outlook, May 4, 5:11 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 511 AM EDT MON MAY 4 2009 KYZ044-050>052-060-104-106-051215- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...SANDY HOOK...WEST LIBERTY 511 AM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS. THERE IS ALSO A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY AS A WELL DEFINED COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING TO THE JACKSON WEATHER OFFICE TODAY. KYZ058-059-068-069-079-080-083>088-107>120-051215- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG...INEZ...PIKEVILLE 511 AM EDT MON MAY 4 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. MODERATE TO OCCASIONALLY HEAVY RAIN SHOWERS THAT FELL OVERNIGHT...ALONG WITH RAINS FROM THE PREVIOUS FEW DAYS...WILL CONTINUE TO CONTRIBUTE TO FLOODING OF AREA CREEKS AND STREAMS TODAY...ALONG WITH SIGNIFICANT RISES ON MAJOR RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT RISES ON AREA RIVERS TUESDAY AND WEDNESDAY. HEAVY RAINFALL WILL BE POSSIBLE AGAIN WEDNESDAY AND WEDNESDAY NIGHT...AS A WELL DEFINED COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY INSTANCES OF FLOODING...TO THE JACKSON WEATHER OFFICE TODAY. AR
In the hours before
Local storm report, May 4, 2:34 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD ISLAND CITY 37.37N 83.77W
05/04/2009 OWSLEY KY CO-OP OBSERVER
2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
HOLLY FORK AREA OF ISLAND CITY FLOODED.
0135 AM FLASH FLOOD BURNING SPRINGS 37.26N 83.80W
05/04/2009 CLAY KY CO-OP OBSERVER
HWY 1350 FLOODED.
&&
ABELocal storm report, May 4, 2:59 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM FLASH FLOOD CARVER 37.64N 83.05W
05/04/2009 MAGOFFIN KY LAW ENFORCEMENT
HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
THROUGHOUT THE COUNTY WITH HIGH WATER.
&&
ABELocal storm report, May 4, 3:20 AM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 AM FLASH FLOOD BONANZA 37.69N 82.86W
05/04/2009 FLOYD KY LAW ENFORCEMENT
ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
CAR.
&&
ABELocal storm report, May 4, 3:50 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLOOD 3 W DISHMAN SPRINGS 36.87N 84.01W
05/04/2009 KNOX KY EMERGENCY MNGR
SEVERAL LOCATIONS ON HWY 6 UNDER WATER. ALSO CALIFORNIA
HOLLER IMPASSABLE.
&&
DUSTYLocal storm report, May 4, 4:24 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 1 N BAILEYS SWITCH 36.93N 83.90W
05/04/2009 KNOX KY LAW ENFORCEMENT
KY 229 CLOSED AT HORSE HOLLOW ROAD. OTHER ROADS CLOSED IN
THE COUNTY INCLUDE WILTON SCHOOL ROAD AT OLD MOSELY
ROAD... RAPPIER HOLLOW ROAD... WILSON BRANCH ROAD...
DOWIS CHAPEL ROAD... WILTON SCHOOL ROAD AT CHAPEL GROVE
CHURCH.
&&
ABELocal storm report, May 4, 5:26 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 AM EDT MON MAY 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM FLASH FLOOD 3 W PRESTONSBURG 37.67N 82.82W
05/04/2009 FLOYD KY EMERGENCY MNGR
WATER 2 TO 2 1/2 FEET DEEP OVER HIGHWAY 1427. WATER
RESCUE REQUIRED AFTER MOTORIST DROVE INTO HIGH WATER.
&&
DUSTYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 6 hr |
| May 3, 10:33 PM EDT | Flood Watch | JKL | Bell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more | 12 hr |
| May 3, 11:15 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 6 hr |
| May 3, 11:48 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 6 hr |
| May 4, 12:21 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 6 hr |
| May 4, 1:41 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 4 hr |
| May 4, 1:54 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 4 hr |
| May 4, 2:18 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Martin, Pike | 4 hr |
| May 4, 3:35 AM EDT | Flash Flood Warning | JKL | Estill, Jackson, Laurel, Lee, Owsley, Rockcastle | 5 hr |
| May 4, 4:30 AM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Whitley | 6 hr |
| May 4, 6:05 AM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Morgan | 4 hr |
| May 4, 6:07 AM EDT | River Flood Advisory | JKL | Rowan | 7 hr |
| May 4, 6:21 AM EDT | River Flood Advisory | JKL | Clay | 11 hr |
| May 4, 6:35 AM EDT | River Flood Warning | JKL | Owsley | 33 hr |
| May 4, 6:49 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Lee | 36 hr |
| May 4, 7:47 AM EDT | River Flood Warning | JKL | Estill | 50 hr |
| May 4, 7:56 AM EDT | River Flood Advisory | JKL | Whitley | 4 days |
| May 4, 8:12 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Wolfe | 3 hr |
| May 4, 10:07 AM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Owsley | 3 hr |
| May 4, 10:20 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 10:42 AM EDT | Areal Flood Advisory | JKL | McCreary | 3 hr |
| May 4, 10:43 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| May 4, 11:22 AM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| May 4, 12:22 PM EDT | River Flood Advisory | JKL | Magoffin | 24 hr |
| May 4, 2:02 PM EDT | River Flood Warning | JKL | Whitley | 22 hr |
| May 4, 3:37 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 3 hr |
| May 4, 3:43 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more | 3 hr |
| May 4, 6:28 PM EDT | Areal Flood Advisory | JKL | McCreary | 12 hr |
| May 4, 6:45 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Owsley | 12 hr |
Nearby
River Flood Advisories in Kentucky, 2009Every river flood advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.